Back to Ask the Diabetes Team Ask the Diabetes Team

From Sydney, New South Wales, Australia:

I have central diabetes insipidus treated with DDAVP, and I find that the effects of the DDAVP seem to diminish after exercise. Is there any relationship with the efficacy of DDAVP and exercise? Could this just be that my metabolism has sped up after the exercise? What effect does exercise have on DI? Are there any dietary considerations that have an effect on DI?


DDAVP can be given intranasally, by mouth, or by injection, but I would suggest most people are taking the pills by now. I have not seen a large effect of exercise on diabetes insipidus. For instance, when you exercise vigorously, you lose water in the form of sweat. This would tend to decrease urine output if enough DDAVP is on board. I cannot think of anything that will allow a change in the handling of DDAVP to occur with exercise. Could it be you drink more after exercising and would naturally urinate more?


[Editor's comment: Diabetes Insipidus (DI) ("water diabetes") is a different disorder from diabetes mellitus ("sugar diabetes"). WWQ]

Original posting 27 Jan 2003
Posted to Diabetes Insipidus


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.